Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 186, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 26, 2011, 12:43 PM EDT for 5 counties in New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2011, 12:43 PM EDT (16:43 UTC)
- Expired
- Jul 26, 2011, 1:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Cayuga County, NY, Chenango County, NY, Cortland County, NY, Madison County, NY, Onondaga County, NY
The radar
The Binghamton radar (KBGM), 67 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 11:28 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 11:57 AM EDT, 46 minutes earlier.
Area forecast discussion, Jul 26, 11:57 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1157 AM EDT TUE JUL 26 2011 .SYNOPSIS... A REINFORCING TROUGH OF LOW PRESSURE WILL MOVE THROUGH TODAY. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION. HIGH PRESSURE WILL BUILD IN FOR TUESDAY NIGHT AND WEDNESDAY...WITH FAIR WEATHER. THE CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN ON THURSDAY AS A WARM FRONT APPROACHES THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED AS OF 12 NOON... WW 686 NOW IN EFFECT TIL 23Z...FOR ALL OF OUR CNTRL NY CNTYS...AS WELL AS THE NRN TIER OF PA. INSTAB/SHEAR COMBO...AS MENTIONED IN THE PREVIOUS DISCUSSION...WILL SUPPORT AT LEAST ISOLATED SVR TSRA. GIVEN CURRENT STM MOTION AND MOVEMENT OF THE UPPER-LVL WAVE...WE'LL BEGIN TO CLEAR CONVECTIVE ACTIVITY OUT OF THE REGION BY LATE AFTN (20-23Z). UPDATED AS OF 10 AM... VSBL SAT/RADAR LOOPS SHOW DEVELOPING CONVECTIVE BANDS FROM THE ADIRONDACKS...ACRS LK ONT...AND INTO PTNS OF WRN NY/SRN ONT ATTM...COINCIDENT WITH APPROACHING UPPER- LVL WAVE. MEANWHILE...DOWNSTREAM ACROSS MOST OF CENTRAL NY AND NORTHEAST PA...SKIES REMAIN MOSTLY CLEAR. GIVEN DAYTIME HEATING THROUGH EARLY AFTN...AND SOME HGT FALLS/COOLING ALOFT FROM THE ABOVE MENTIONED UPPER-LVL SYSTEM...OUR AMS SHOULD DESTABILIZE...LEADING TO SHRA/TSRA DEVELOPMENT...ESPECIALLY FROM THE TWIN TIERS NWD. THUS...WE'LL CONTINUE TO EMPLOY CHC POPS/SCTD WORDING THROUGH LATE AFTN. BASED ON 12Z SOUNDINGS/MODEL PROGS...ML CAPES OF 500-1000 CAN BE EXPECTED...ALG WITH GOOD VERT SHEAR (0-6 KM VALUES OF 40-50 KT). BASED ON THESE INDICES...STORMS MAY BECOME ORGANIZED IN NATURE...AND WE'LL HAVE TO MONITOR DEVELOPMENTS CLOSELY BY MIDDAY. AS FAR AS TEMPS GO THIS AFTN...925/850 MB TEMPS AT 12Z SUPPORT OUR FCST MAX READINGS FAIRLY WELL (UPPER 70S-MID 80S). && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... ONCE THIS TROUGH MOVES THROUGH BY LATE THIS AFTERNOON/EARLY EVENING, HIGH PRESSURE WILL BUILD IN. THIS HIGH PRESSURE WILL KEEP THE WEATHER QUIET THROUGH WEDNESDAY NIGHT. BY THURSDAY MORNING, A WARM FRONT WILL BEGIN TO MOVE INTO THE WESTERN ZONES. THIS WILL BRING OUR NEXT OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS. THIS FRONT WILL BE SLOW MOVING AND LOOKS TO POSSIBLY OCCLUDE BEFORE IT MAKES IT THROUGH THE AREA THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH MONDAY/... 11 AM UPDATE...LONG TERM FORECAST DONE EARLY WITH THE SEVERE WEATHER THREAT. POPULATED WITH HPC GUIDANCE. FAIRLY QUIET LONG TERM PERIOD WITH A RAIN THREAT ENDING FRIDAY NIGHT...AND DRY WEATHER OVER THE WEEKEND. NEXT SHOT AT PRECIP COMES EARLY NEXT WEEK WITH A FRONT DROPPING THROUGH LATE TUESDAY/WEDNESDAY. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... HIGHLY VARIABLE FOG CONDITIONS AT KITH/KELM/KAVP WILL MIX OUT TO VFR AROUND 12Z. UPPER LEVEL TROF AND SFC COLD FRONT WILL PASS THROUGH THE REGION THIS AFTERNOON. MID LEVEL WARM LAYER MAY LIMITED INTENSITY OF CONVECTION. CONVECTION ALONG BOUNDARY EXPECTED TO ONLY BE SCATTERED BUT INCLUDED A 3 HOUR TEMPO GROUP AT ALL TERMINALS FOR MVFR SHOWERS WITH CB MENTIONED IN CLOUD GROUP TO IMPLY POTENTIAL FOR THUNDERSTORMS. GENERAL PERIOD FOR CONVECTION, 18Z-21Z BUT SLIGHTLY EARLIER AT KSYR AND LATER AT KAVP. AFTER FROPA VFR CONDITIONS WILL PREVAIL THROUGH 06Z FOLLOWED BY WRAP AROUND LOW LEVEL MOISTURE WITH MVFR CIGS LIKELY AT KRME/KITH/KBGM. SOUTHWEST WINDS AROUND 10 KNOTS THEN WESTERLY THIS AFTERNOON AT 10 KNOTS WITH GUSTS TO 20 KNOTS. LIGHT NORTHWEST AFTER SUNSET. OUTLOOK... WEDNESDAY AND THURSDAY ...GENERALLY VFR. MORNING IFR/MVFR FOG POSSIBLE AT KELM EACH DAY. SCT TSTM THUR AFTERNOON. THURSDAY NIGHT THROUGH SATURDAY...POSSIBLE MVFR IN SHOWERS AND THUNDERSTORMS. MORNING IFR/MVFR FOG POSSIBLE AT KELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...SLI NEAR TERM...MLJ/SLI SHORT TERM...SLI/TAC LONG TERM...HEDEN AVIATION...RRM
Hazardous weather outlook, Jul 26, 12:00 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1200 PM EDT TUE JUL 26 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-048- 072-271600- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 1200 PM EDT TUE JUL 26 2011 ...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON FRIDAY MOST LOCATIONS WILL HAVE HIGH TEMPERATURES IN THE 90S... WITH THE HEAT INDEX REACHING NEAR 100 DEGREES. A HEAT ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ043-044-047-271600- WYOMING-LACKAWANNA-LUZERNE- 1200 PM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON FRIDAY MOST LOCATIONS WILL HAVE HIGH TEMPERATURES IN THE 90S... WITH THE HEAT INDEX REACHING NEAR 100 DEGREES. A HEAT ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
In the hours before
Special weather statement, Jul 26, 10:52 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1052 AM EDT TUE JUL 26 2011
NYZ009-036-037-261530-
MADISON NY-ONEIDA NY-
1052 AM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM WILL AFFECT NORTHERN MADISON AND SOUTHERN
ONEIDA COUNTIES...
* AT 1047 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG
GUSTY WINDS OF 40 TO 50 MPH...AND VERY HEAVY RAIN. THIS STORM WAS
LOCATED NEAR CANASTOTA...AND MOVING SOUTHEAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ONEIDA AT 1100 AM EDT...
KENWOOD AND SHERRILL AT 1105 AM EDT...
VERNON AND STOCKBRIDGE AT 1110 AM EDT...
VERNON CENTER AND STOCKBRIDGE AT 1115 AM EDT...
AUGUSTA AT 1120 AM EDT...
CLINTON AND ORISKANY FALLS AT 1125 AM EDT...
HUBBARD CORNERS AND WATERVILLE AT 1130 AM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4306 7521 4288 7520 4288 7521 4288 7524
4287 7525 4282 7524 4280 7525 4306 7591
4308 7591 4323 7582
MLJSpecial weather statement, Jul 26, 11:26 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1126 AM EDT TUE JUL 26 2011
NYZ036-037-046-261630-
MADISON NY-ONEIDA NY-OTSEGO NY-
1126 AM EDT TUE JUL 26 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN OTSEGO...SOUTH
CENTRAL ONEIDA AND SOUTHEASTERN MADISON COUNTIES...
* AT 1121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND WIND GUSTS TO 50 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM CLAYVILLE TO WATERVILLE TO STOCKBRIDGE...AND
MOVING SOUTHEAST AT 30 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WATERVILLE AT 1135 AM EDT...
STOCKWELL AT 1140 AM EDT...
NORTH BROOKFIELD AND BRIDGEWATER AT 1145 AM EDT...
UNADILLA FORKS AND BROOKFIELD AT 1155 AM EDT...
RICHFIELD SPRINGS AND LEONARDSVILLE AT NOON EDT...
SPRINGFIELD AT 1205 PM EDT...
EAST SPRINGFIELD AND EXETER CENTER AT 1210 PM EDT...
CHERRY VALLEY AND BURLINGTON AT 1215 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4269 7480 4266 7513 4301 7573 4303 7544
4309 7518 4305 7521 4286 7520 4287 7515
4290 7512 4291 7509 4283 7490 4289 7489
4290 7487 4277 7466 4274 7466
HEDENSpecial weather statement, Jul 26, 11:34 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1134 AM EDT TUE JUL 26 2011
NYZ036-037-046-261630-
MADISON NY-ONEIDA NY-OTSEGO NY-
1134 AM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM NEAR CLAYVILLE AND WATERVILLE...
* AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
STRONG WINDS TO 50 PMH. THIS STORM WAS LOCATED NEAR
WATERVILLE...AND MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HUBBARD CORNERS AND PARIS AT 1140 AM EDT...
CLAYVILLE AND SAUQUOIT AT 1145 AM EDT...
BRIDGEWATER AND UNADILLA FORKS AT 1150 AM EDT...
EXETER CENTER AT 1205 PM EDT...
RICHFIELD SPRINGS AT 1210 PM EDT...
SPRINGFIELD AT 1220 PM EDT...
EAST SPRINGFIELD AT 1225 PM EDT...
CHERRY VALLEY AT 1230 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4268 7479 4293 7556 4309 7546 4304 7521
4286 7520 4287 7515 4290 7512 4291 7509
4283 7492 4285 7489 4290 7488 4285 7469
HEDENLocal storm report, Jul 26, 12:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1225 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HAIL 1 N CAYUGA 42.93N 76.73W
07/26/2011 M1.00 INCH CAYUGA NY PUBLIC
&&
EMGSpecial weather statement, Jul 26, 12:39 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1239 PM EDT TUE JUL 26 2011
NYZ017-018-036-044-261745-
CAYUGA NY-CORTLAND NY-MADISON NY-ONONDAGA NY-
1239 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM WILL AFFECT NORTHERN CORTLAND...SOUTHEASTERN
CAYUGA...SOUTHEASTERN ONONDAGA AND SOUTHWESTERN MADISON COUNTIES...
* AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR TULLY...AND MOVING EAST
AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
KEENEY AT 1245 PM EDT...
DERUYTER AND CUYLER AT 1250 PM EDT...
SHEDS AT 1255 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4273 7582 4272 7589 4267 7589 4272 7649
4282 7646 4281 7625 4294 7578
MSEThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:52 AM EDT | Special Weather Statement | BGM | Madison | 38 min |
| Jul 26, 11:25 AM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 65 min |
| Jul 26, 11:26 AM EDT | Special Weather Statement | BGM | Otsego | 64 min |
| Jul 26, 11:34 AM EDT | Special Weather Statement | BGM | Otsego | 56 min |
| Jul 26, 11:58 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 62 min |
| Jul 26, 12:39 PM EDT | Special Weather Statement | BGM | Onondaga | 66 min |
| Jul 26, 12:47 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Otsego | 43 min |
| Jul 26, 12:51 PM EDT | Tornado Warning | BGM | Madison, Oneida, Otsego | 24 min |
| Jul 26, 1:01 PM EDT | Special Weather Statement | BGM | Cortland, Onondaga | 44 min |
| Jul 26, 1:10 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Tompkins | 50 min |
| Jul 26, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland | 50 min |
| Jul 26, 1:48 PM EDT | Special Weather Statement | BGM | Broome | 42 min |
| Jul 26, 1:49 PM EDT | Special Weather Statement | BGM | Otsego | 26 min |
| Jul 26, 1:51 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego | 54 min |
| Jul 26, 4:06 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware, Sullivan | 54 min |
| Jul 26, 4:37 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 43 min |
| Jul 26, 2:01 PM EDT | Special Weather Statement | BGM | Susquehanna | 44 min |
| Jul 26, 2:04 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Lackawanna, Susquehanna, Wyoming | 41 min |
| Jul 26, 3:57 PM EDT | Special Weather Statement | BGM | Wayne | 48 min |
| Jul 26, 4:04 PM EDT | Special Weather Statement | BGM | Lackawanna, Wyoming | 56 min |
| Jul 26, 4:39 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Pike, Wayne | 55 min |
| Jul 26, 5:09 PM EDT | Special Weather Statement | BGM | Wayne | 51 min |
| Jul 26, 6:24 PM EDT | Special Weather Statement | BGM | Pike | 36 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.